Hepatitis C Home > Sovaldi Overdose
Although it is possible to overdose on Sovaldi (sofosbuvir), it is not clear what to expect if too much of this medication is taken. So far, there have been no reports of an overdose on this drug. If you believe you have taken too much Sovaldi, seek immediate medical attention.
Can You Take Too Much Sovaldi?
Sovaldi™ (sofosbuvir) is a prescription medicine used in combination with other medicines to treat chronic hepatitis C in adults. As with any medication, it is possible to take too much Sovaldi.
At this time, it is unclear what exactly to expect from a Sovaldi overdose. However, the effects of an overdose would likely vary, depending on a number of factors, including the Sovaldi dosage and whether it was taken with any other medications or substances.
No symptoms of an overdose were observed when people were given up to 1,200 mg of Sovaldi (the normal dose is 400 mg) in a clinical study. However, this does not mean there will not be effects from a larger Sovaldi overdose. Because there have not been reports of a Sovaldi overdose, it is not known what type of symptoms to expect, or how dangerous an overdose may be.
If the overdose was recent, it is possible that the healthcare provider may place a tube into the stomach to "pump" it and remove any medicine in the stomach that has yet to be absorbed into the body. In addition, if the drug has already been absorbed, dialysis can remove some of the drug from the body.
Treatment for this type of overdose will also involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. Supportive treatment options for a Sovaldi overdose may include:
- An electrocardiogram to monitor the heart
- Monitoring of vital signs, such as blood pressure and heart rate.
It is important that you seek medical attention immediately if you believe that you may have overdosed on this medication.